MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT CA 15-3; CA 15-3 IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT CA 15-3; CA 15-3 IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) to report a discordant advia centaur xpt ca 15-3 result.Siemens is investigating.The instruction for use (ifu) states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings.".
 
Event or Problem Description
A discordant high advia centaur xpt ca 15-3 result was obtained on patient sample.The customer performed repeat testing on an atellica im system, resulting lower.The lower ca 15-3 repeat result was reported to the physician(s) as the corrected result.There are no known reports that treatment was altered or prescribed or adverse health consequences due to the discordant advia centaur xpt ca 15-3 result.
 
Additional Manufacturer Narrative
Mdr (b)(4) was filed on (b)(6)2020 for discordant high advia centaur xpt ca 15-3 patient result.(b)(6)2020 - additional information: siemens was informed that the customer did not notify the fda of the incident.E4 was updated from "unknown" to "no".Siemens was provided the customer contact person: christos dinas (laboratory manager) the sample type was serum.The atellica ca 15-3 reagent lot was 178.Siemens has reviewed the information provided and has concluded the incident investigation.The advia centaur xpt higher result may be correct.The customer ran the same patient sample on both the advia centaur xpt and atellica im systems the same day.Quality control (qc) were in range on both systems and sample integrity was observed to be acceptable.The advia centaur xpt ca 15-3 result 33.2 u/ml (positive) was slightly above the assay cutoff (32.4 u/ml) and atellica im result (24.4 u/ml) was below the assay cutoff (32.4 u/ml).Around the time of the incident, atellica im instrument issues were observed that led to technical intervention including alignments and probe change.Particle residue was also observed in the ca15-3 reagent readypack in use.Based on the information provided, the potential cause of the lower atellica im ca 15-3 result compared to the higher advia centaur xpt ca 15-3 is unknown.However, instrument maintenance issues and/or reagent pack integrity cannot be ruled out as potential causes.The customer is operational.The assay is performing within specification.No further evaluation of the device is required.Section h6 result and conclusion codes were updated to reflect the additional information.

Brand Name
ADVIA CENTAUR XPT CA 15-3
Common Device Name
CA 15-3 IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown, ny
MDR Report Key9908170
Report Number1219913-2020-00095
Device Sequence Number13616865
Product Code MOI
UDI-Device Identifier00630414461311
UDI-Public00630414461311
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K012357
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2020
Device Model NumberN/A
Device Catalogue Number10327620
Device Lot Number20789179
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/16/2020
Supplement Date Received by Manufacturer04/28/2020
Initial Report FDA Received Date03/31/2020
Supplement Report FDA Received Date05/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1